MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 1.45MM NITINOL GUIDEWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH 1.45MM NITINOL GUIDEWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286705320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Local Reaction (2035); No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Tip of wire broke off while removing and a 2 cm fragment remained in the vertebral body of patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the fracture was located at the guidewire¿s distal tip.The second half of the tip was not returned for analysis as it remained in the vertebral body of patient.Device was then sent for fracture analysis.The fracture analysis suggests that the tip underwent a static overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the guidewire tip fracturing cannot be positively determined.However, the fracture analysis report suggests that the tip underwent a static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.45MM NITINOL GUIDEWIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7537284
Report Number1526439-2018-50485
Device Sequence Number16747383
Product Code LXH
UDI-Device Identifier10705034507859
UDI-Public(01)10705034507859
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286705320
Device Catalogue Number286705320
Device Lot NumberGM4732201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1